Citation: bandil. "My Worst Combination-drug-Abuse OD Ever: An Experience with Ephedrine, Caffeine, Aspirin & Codeine (exp5188)". Erowid.org. Jan 11, 2002. erowid.org/exp/5188
I finally have decided to submit a report from a massive drug overdose, I almost died (I think) from. It happened four years ago.
First a little background information about me:
I was at the time a senior in high school (male-18y). Great shape, excercising about five times a week at the time. I had/have great grades and consider myself intelligent. I have always (since junior grade) used stimulants (ephedrine, caffeine and at times meth), later I have tried MDMA, shrooms etc, but never on the 'druggie-head-level'.
I was at the time on a field trip to Geneva (physics class to CERN, etc.). The night before I was at a bar and was drinking quite heavily. The morning after I was hung over. I had a few TREO (a total of 1000mg aspirin + 100 mg caffeine). I also had a few kodimagnyl (additional 1000mg aspirin + 32mg codeine), because of the very heavy headache, from the day before. Before breakfast I wanted a little 'pick me up', so I did about 10 ephedrine pills (herbal ephedra, not very potent). I have done this dose of ephedra many times before (1), and is quite suitable for me. At breakfast I was feeling a little better, but quite lightheaded. I still donít know why I did this, but never the less, I did additional 500mg pure caffeine at breakfast. At this point I was looking quite normal, but I was very lightheaded. I guess I had forgot the kodymagnyl I had done before, so I did another two (=1000mg aspirin + 32mg codeine). We were on our way to CERN (the particle accelerator). On the way there, I could not stop laughing. It was so imberrasing, because my physics teacher (which I respect very much), was with me in the bus, along with my classmates and some researchers. I guess I thought 'what the hell', this is fun and did a couple of more ephedrine (4 or 5) and a couple of caffeine pills.
A little later we went down in the CERN (100 meters underground) for a tour. There where researchers, which gave a very interesting presentation, but I could not sit still (I REALLY COULDNT). I kept falling off my chair and laughing. We went for a small tour, and suddenly I went VERY dizzy. I sat down at a table and passed out. I was behind a crowd, so no one noticed. I awoke about 3 minutes later, and I felt like something was soooo wrong with me (physically). My heart pounded about 220 bpm, very very irregulary and I sweated like a pig. I could not see or stand. I was sure I would have a heart attack. I wanted to shout for a doctor, but I was not able to talk (Iím glad now, it would have been very imberrasing). I dragged myself outside the room and induced vomiting (which probably more or less saved me). I calmed down a little bit and had a good friend held me up to the surface. I sat down in the sunny weather and had an ice cream. My head felt so wrong (the hangover was a blessing compared to this). It was aching, pounding and my vision was very blurred. I thought I had permanently hurt myself. The day finally dragged itself to an end and I got home to the hotel. I could not sleep before 5 in the morning and felt bad for the three last days.
I swore I would never touch ephedra again, but now I have a controlled use (eg two pills, before a party) maybe once a month, and I never combine it with any other drugs. The morale of the story is: THINK! I was unforgivably stupid that day. I have no idea what I was thinking. I knew the dangers of ephedra, etc. I just hope my post, can prevent others from redoing my mistake!
(1)NOTE: ephedra varies VERY much in potency, so NEVER EVER EVER TAKE 10 ephedra pills, without knowing the potency
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.